Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Neurological Medicine
Volume 2014, Article ID 406289, 3 pages
http://dx.doi.org/10.1155/2014/406289
Case Report

Intraventricular Hemorrhage after Epidural Blood Patching: An Unusual Complication

Department of Neurosurgery, Clinical Neurosciences Center, University of Utah, 175 N. Medical Drive East, Salt Lake City, UT 84132, USA

Received 1 August 2014; Accepted 16 November 2014; Published 4 December 2014

Academic Editor: Samuel T. Gontkovsky

Copyright © 2014 Mohammad Sorour et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The authors present two cases of intraventricular hemorrhage (IVH) believed to be a result of epidural blood patching. The first was a 71-year-old woman who had new onset of nontraumatic IVH on computed tomography (CT) scan after undergoing an epidural blood patch (EBP). This amount of intraventricular blood was deemed an incidental finding since it was of very small volume to account for her overall symptoms. The second patient, a 29-year-old woman, was found to have nontraumatic IVH three days after undergoing an EBP. This was seen on CT scan of the head for workup of pressure-like headaches, nausea, vomiting, and absence seizures. Conservative management was followed in both instances. Serial CT scan of the head in our first patient displayed complete resolution of her IVH. The second patient did not have follow-up CT scans because her overall clinical picture had improved significantly. This highlights a potential sequel of EBP that may be observed on CT scan of the head. In the event that IVH is detected, signs and symptoms of hydrocephalus should be closely monitored with the consideration for a future workup if warranted by the clinical picture.